Journal of Family Medicine and Primary Care

CASE REPORT
Year
: 2018  |  Volume : 7  |  Issue : 5  |  Page : 1090--1092

Seizure associated with olanzapine


NA Uvais1, VS Sreeraj2 
1 Department of Psychiatry, Iqraa International Hospital and Research Centre, Calicut, Kerala, India
2 Department of Psychiatry, National Institute of Mental Health and Neurosciences, Bangalore, Karnataka, India

Correspondence Address:
Dr. N A Uvais
Department of Psychiatry, Iqraa International Hospital and Research Centre, Calicut, Kerala
India

Atypical antipsychotics are known to be associated with electroencephalogram abnormalities. Olanzapine can lower seizure threshold and induce epileptiform discharges. However in patients on Olanzapine for the treatment of a primary psychiatric disorder, clinical seizure is a rare occurrence. We report the case of a 23-year-old female with mild mental retardation with schizophrenia with obsessive compulsive disorder who developed new-onset generalized tonic-clonic seizure probably due to Olanzapine. Electroencephalogram showed epileptiform discharges. The seizure risk associated with Olanzapine was reviewed.


How to cite this article:
Uvais N A, Sreeraj V S. Seizure associated with olanzapine.J Family Med Prim Care 2018;7:1090-1092


How to cite this URL:
Uvais N A, Sreeraj V S. Seizure associated with olanzapine. J Family Med Prim Care [serial online] 2018 [cited 2019 Oct 20 ];7:1090-1092
Available from: http://www.jfmpc.com/article.asp?issn=2249-4863;year=2018;volume=7;issue=5;spage=1090;epage=1092;aulast=Uvais;type=0